News

If redness occurs after vaccination


Short-term redness after vaccination is not a cause for concern
Because of the syringe alone, some people are afraid of being vaccinated. Children especially shy away from the little prick. If there is redness afterwards, the uncertainty is often great. According to experts, there is usually no need to worry about such a reaction on the skin.

What vaccinations are required
In Germany, there is often uncertainty about vaccinations. Parents are often concerned that this could also harm the child. In fact, vaccinations can have side effects.

According to health experts, these are no reason for the general rejection of vaccinations, but an occasion to think carefully about which injections are actually necessary. The Standing Vaccination Committee (STIKO) provides guidance, which constantly revises its vaccination recommendations.

Redness and pain at the injection site
“Vaccinations are one of the most important and most effective preventive measures that are available in medicine. Modern vaccines are well tolerated and undesirable drug side effects are only observed in rare cases, ”writes the Robert Koch Institute (RKI) on its website.

For example, redness, swelling, or pain may occur at the injection site after vaccination. According to the RKI experts, however, this is usually no cause for concern if the complaints go away within three days.

Short-term reactions
During this period, fever up to 39.5 degrees, headache, body aches, malaise and tiredness can also occur. This also applies to nausea and restlessness.

According to the RKI, these reactions are "expression of the desired conflict between the immune system and the vaccine". Therefore, such symptoms are not reportable. However, if the complaints go beyond this, the doctor should report this to the health department. (ad)

Author and source information



Video: Measles and vaccines: Immune response to vaccines (January 2022).